Discussion in 'General Parenting' started by Kjs, Apr 21, 2008.

  1. Kjs

    Kjs Guest

    I am just full of questions this morning.

    When difficult child started taking Concerta last fall, he said it helped him at school. I noticed recently he hasn't been taking it. At first said he was, but they are not going away.

    Last time I asked him he said he didn't want to take it because it made him really sad. I questioned this and he said the last two times he took it he had a really bad day. (only takes on school days) I asked if he wanted to try one when he was home, maybe it was just a coincedence. He refused.

    Is this a side effect? Since it is time released I wouldn't think a need for a booster is necessary is it? He had been doing good. Now with an entire week to make up, he will be playing catch up, and that usually causes issues feeling overwhelmed, lost in some subjects. He does not want to try another.
  2. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    I would question him a little closer regarding the "bad day". He says the concerta makes him sad. I think I would ask him exactly what he means. What does he mean about a bad day? Blue all day, no good peer interactions, getting in trouble at school????

    I would also ask him what differences he notices when he's not on it. Is he able to focus as well? Does he "drift off" in class more?

    Might also be time for him to speak to his therapist.